Alert archive / California / Special Marine Warnings in 2016

Special Marine Warning 16, NWS Eureka, CA

April 13, 2016

NWS Eureka, CA issued this special marine warning at Apr 13, 2016, 5:33 PM PDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 5:33 PM PDT (00:33 UTC)
Expired
Apr 13, 2016, 6:15 PM PDT
In force
42 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Apr 13, 3:26 PM PDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 13, 3:26 PM PDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PDT WED APR 13 2016

.SYNOPSIS...AN APPROACHING FRONT WILL BRING GUSTY WINDS AND RAIN TO
THE REGION TONIGHT. THUNDERSTORMS AND MOUNTAIN SNOW WILL BE AN
ADDITIONAL POSSIBILITY THROUGH EARLY THURSDAY. THEN HIGH PRESSURE
WILL BRING WARM AND DRY WEATHER FOR THE WEEKEND.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWED THE INCOMING COLD FRONT
APPROXIMATELY 120 NM OFFSHORE WITH ABUNDANT LIGHTNING ALONG THE
LEADING EDGE AS OF EARLY THIS AFTERNOON. THE FRONT WILL CONTINUE TO
PUSH WEST AND MAKE IMPACT ON THE NORTH COAST BETWEEN APPROXIMATELY 6
AND 7 PM THIS EVENING. THIS WILL BRING GUSTY SOUTH WINDS, RAIN, AND
THUNDERSTORMS TO AREAS MOSTLY NORTH OF CAPE MENDOCINO. SOUTH WINDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA BUT EXPECT GUSTS TO
20 TO 30 MPH ALONG THE COAST. GUSTS NEAR 45 TO 55 MPH WILL BE
POSSIBLE ON RIDGES AND WITH STRONGER SHOWERS/THUNDERSTORMS. A SLIGHT
CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH THURSDAY AS THE
PASSING FRONT USHERS IN COLDER, UNSTABLE AIR. FURTHERMORE, SNOW
LEVELS WILL FALL AS LOW AS 3500 FT TONIGHT BRINGING SNOW
ACCUMULATIONS TO THE MOUNTAINS OF TRINITY AND EASTERN DEL NORTE
COUNTY. THE MAJORITY OF THE SNOW IS EXPECTED TO FALL WITH A
SECONDARY WAVE OF PRECIPITATION EARLY THURSDAY MORNING. THE WINTER
WEATHER ADVISORY LOOKS ON TRACK TO BEGIN AT 10 PM TONIGHT. SHOWERS
WILL DIMINISH THROUGH THE DAY ON THURSDAY AND COME TO A CEASE BY THE
EVENING.

HIGH PRESSURE WILL SHIFT OVER THE REGION BEHIND THE FRONT BRINGING
DRY WEATHER AND WARMING TEMPERATURES OVER THE WEEKEND. THE NEXT
OPPORTUNITY FOR RAIN WILL COME EARLY NEXT WEEK AS A SHORTWAVE SKIRTS
BY NORTHERN CALIFORNIA. THIS SYSTEM DOES NOT LOOK SIGNIFICANT AT
THIS TIME AS MODELS PREDICT IT TO WEAKEN AS IT APPROACHES THE WEST
COAST. BEYOND THAT THE MODELS DIVERGE WITH THE BROAD BRUSH PATTERN
PAINTING AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC AND A RIDGE
ACROSS THE WESTERN UNITED STATES. STAY TUNED. KML

&&

.AVIATION...A COLD FRONT WILL PASS THROUGH THE REGION LATE THIS
AFTERNOON AND EVENING...CAUSING SOUTHERLY WINDS TO INCREASE AND
CEILINGS TO LOWER TO MVFR/PERIODIC IFR LEVELS AT ALL
TERMINALS...FIRST AT CEC/ACV AND LATER TONIGHT AT UKI. A FEW
THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONTAL BOUNDARY THIS
EVENING...WITH STRONG AND ERRATIC WIND GUSTS...SMALL HAIL...AND
LIGHTNING POSSIBLE. THUNDERSTORMS ARE NOT EXPECTED AT UKI...BUT
LOWERING CEILINGS AND SHOWERS ARE. SOME IMPROVEMENT IN
CEILINGS/VSBYS IS LIKELY AS RAIN CEASES THIS EVENING...BUT ANOTHER
WAVE OF SHOWERS AND LOWERING CEILINGS IS EXPECTED TOMORROW MORNING
THROUGH MID DAY. WINDS WILL VEER TO THE WEST AND WEAKEN SLIGHTLY
THIS EVENING...BUT WILL RAMP BACK UP LATE TONIGHT AND EARLY TOMORROW
MORNING. /BRC

&&

.MARINE...HAZARDOUS CONDITIONS ARE EXPECTED TO DEVELOP THROUGHOUT
MUCH OF THE WATERS OVER THE NEXT 36 HOURS AS A STORM SYSTEM PASSES
THROUGH THE AREA. SOUTHERLY WINDS HAVE ALREADY BEGUN TO INCREASE
THROUGHOUT THE WATERS AHEAD OF A QUICKLY APPROACHING COLD
FRONT...AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING AS THE BOUNDARY MOVES EAST. SOUTH WINDS ARE EXPECTED TO PEAK
THIS EVENING AT AROUND 25 TO 35 KT SUSTAINED...WITH GUSTS TO 45 KT
POSSIBLE VERY NEAR THE FRONTAL BOUNDARY. MEANWHILE...A BROKEN LINE
OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE WATERS DURING THIS
TIME AS WELL...WHICH WILL ASSIST IN MIXING THESE STRONGER GUSTS
TO THE SURFACE AND MAY ALSO RESULT IN LOCALIZED LIGHTNING STRIKES
AND SOME SMALL HAIL. IN ADDITION TO A STEADILY BUILDING FRESH
WESTERLY SWELL...STEEP SOUTHERLY WAVES ARE EXPECTED TO BUILD
THROUGH THE EVENING AS WELL. THE WORST OF THESE CONDITIONS ARE
EXPECTED TO OCCUR ACROSS THE NORTHERN WATERS...BUT THE TAIL END OF
THESE STORMS WILL ALSO LIKELY CLIP THE SOUTHERN WATERS AS WELL.

AS THE FRONTAL BOUNDARY PASSES...WINDS WILL VEER SHARPLY AND EASE
BELOW GALE STRENGTH FOR A FEW HOURS...AND THUNDERSTORMS WILL MOVE
EAST. HOWEVER...A PASSING LOW PRESSURE SYSTEM TO OUR NORTH WILL
CAUSE WESTERLY WINDS TO INCREASE LATE TONIGHT AND EARLY TOMORROW
MORNING...LIKELY TO AROUND 20 OR 30 KTS ACROSS THE NORTHERN WATERS.
MEANWHILE...THE PREVIOUSLY MENTIONED WESTERLY SWELL WILL CONTINUE TO
BUILD...LIKELY REACHING PEAK SIGNIFICANT WAVE HEIGHTS NEAR 20 FEET
AT 15 SECONDS BY MID DAY THURSDAY. CONDITIONS WILL IMPROVE THROUGH
THE EVENING TOMORROW AS WINDS VEER TO THE NORTH AND WEAKEN AND THE
SWELL DECAYS. ANOTHER LONG PERIOD SWELL WILL MOVE THROUGH THE WATERS
OVER THE WEEKEND...BUT IMPACTS FROM THIS WILL LIKELY BE LIMITED TO
THE BEACH AND SURF ZONE. MODERATE NORTHERLY WINDS WILL CONTINUE
THROUGH THE WEEKEND AS WELL. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 PM PDT
     THURSDAY ABOVE 3500 FEET FOR CAZ003-004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 4 PM PDT THIS AFTERNOON FOR PZZ450.

     GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ450.

     HAZARDOUS SEAS WARNING FROM 9 PM THIS EVENING TO 9 PM PDT
     THURSDAY FOR PZZ450.

     GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ470.

     HAZARDOUS SEAS WARNING FROM 9 PM THIS EVENING TO 9 PM PDT
     THURSDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 3 PM PDT FRIDAY FOR PZZ455-475.

     HAZARDOUS SEAS WARNING FROM 3 AM TO 9 PM PDT THURSDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Apr 13, 3:22 PM PDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
322 PM PDT WED APR 13 2016

CAZ001-142230-
REDWOOD COAST-
322 PM PDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PASSING COLD FRONT WILL BRING INCREASING SOUTH WINDS THIS
EVENING UP TO 15 TO 25 MPH WITH PERIODS OF HEAVY RAIN.
THUNDERSTORMS WILL ALSO BE A POSSIBILITY WITH THE FRONT TONIGHT.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING,
SMALL HAIL, AND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. SOME
THUNDERSTORMS MAY CONTAIN SMALL HAIL.

LARGE WEST TO NORTHWEST SWELL WILL IMPACT THE COAST ON THU.
BREAKERS UP TO 25 FEET WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-142230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
322 PM PDT WED APR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 PM
PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PASSING COLD FRONT WILL BRING INCREASING SOUTH WINDS THIS
EVENING UP TO 30 TO 40 MPH ACROSS HIGHER ELEVATIONS. ACCUMULATING
SNOW IS POSSIBLE AS LOW AS 3500 FEET.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT BEGINNING
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA ON
ON THURSDAY. ACCUMULATING SNOW IS POSSIBLE AS LOW AS 3500 FEET.
SOME ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-142230-
MENDOCINO INTERIOR-
322 PM PDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-142230-
MENDOCINO COAST-
322 PM PDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LARGE WEST TO NORTHWEST SWELL WILL IMPACT THE COAST
ON THU. BREAKERS UP TO 25 FEET WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:56 PM PDTSpecial Marine WarningEKA49 min
Apr 13, 6:15 PM PDTSpecial Marine WarningEKA30 min
Apr 13, 6:21 PM PDTSpecial Weather StatementEKADel Norte39 min
Apr 13, 6:43 PM PDTSpecial Weather StatementEKAHumboldt47 min
Apr 13, 6:47 PM PDTSpecial Marine WarningEKA28 min
Apr 13, 7:30 PM PDTSpecial Weather StatementEKAHumboldt45 min
Apr 13, 8:16 PM PDTSpecial Weather StatementEKA29 min
Apr 13, 9:02 PM PDTSmall Craft AdvisoryEKA42 hr
Apr 14, 8:38 AM PDTHigh Surf AdvisoryEKA12 hr

Nearby

Special Marine Warnings in California, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.